Hail, El Paso
- When
- June 24, 12:50 PM MST to 12:55 PM MST
- Where
- El Paso County, 4.28 mi SSW of Black Forest
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.960, -104.720
A severe storm produced hail up to the size of golf balls and flash flooding in the Pueblo area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A severe storm produced hail up to the size of golf balls and flash flooding in the Pueblo area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 24, 10:23 AM MST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1123 AM MDT WED JUN 24 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 436 AM MDT WED JUN 24 2015 ONCE AGAIN...ISOLATED TO SCATTERED PRIMARILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS(ESPECIALLY OVER HIGHER TERRAIN LOCATIONS) AND TEMPERATURES ARE THE MAIN NEAR/SHORT-TERM METEOROLOGICAL ISSUES. MAJORITY OF CWFA CURRENTLY NOTING VARIABLE CLOUDINESS...GENERALLY LOW-GRADE GRADIENT WINDS AND CONTINUED ABOVE SEASONAL EARLY MORNING LATE JUNE TEMPERATURES. LATEST RECENT NEAR/SHORT TERM FORECAST MODEL SOUNDINGS...COMPUTER SIMULATIONS...REAL-TIME DATA AND PV ANALYSIS INDICATE THAT ENOUGH ATMOSPHERIC MOISTURE REMAINS IN PLACE AND WILL COMBINE WITH THE DAILY OROGRAPHIC HEATING CYCLE...A NORTHERLY SURGE ATTEMPTING TO PUSH INTO NORTHERN SECTIONS FROM LATER THIS AFTERNOON INTO THIS EVENING AND SOME UPPER ENERGY TO ALLOW FOR ANOTHER ROUND OF ISOLATED TO SCATTERED PRIMARILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS(FAVORING HIGHER TERRAIN LOCATIONS). WFO PUEBLO WILL CLOSELY MONITOR RECENT AREA BURN SCARS(INCLUDING BUT NOT LIMITED TO THE WALDO CANYON BURN SCAR) FOR ANY STORMS THAT HAVE HIGHER PRECIPITATION PRODUCING POTENTIAL. IN ADDITION...STILL ANTICIPATE THAT ABOVE SEASONAL LATE JUNE MAXIMUM AND MINIMUM TEMPERATURES RESPECTIVELY WILL CONTINUE TO BE NOTED OVER THE MAJORITY OF THE FORECAST DISTRICT DURING THE SHORT-TERM. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 436 AM MDT WED JUN 24 2015 AN UPR HIGH CENTER IS EXPECTED TO BE OVR SRN UT ON THU AND FRI...IT IS THEN FORECAST TO SLOWLY MOVE NORTHWESTWARD THRU THE WEEKEND AND EARLY NEXT WEEK...BECOMING CENTERED OVR NERN NV BY TUE. DURING THIS TIME...N TO NW FLOW ALOFT WL BRING A FEW DISTURBANCES THRU THE AREA. THU MORNING A DISTURBANCE WL BE EXITING THE AREA AS IT MOVES SOUTHEASTWARD. MOIST CONDITIONS AND NERLY SFC WINDS WL AFFECT THE SOUTHEAST PLAINS IN THE MORNING HOURS...WITH LOW CLOUDS AND MAYBE SOME FOG EXPECTED OVR PORTIONS OF THE SERN PLAINS...MAINLY FROM HWY 50 AND NORTHWARD. MOISTURE TRAPPED UNDER THE UPR RIDGE...ALONG WITH THE DAYTIME HEATING WL LEAD TO SHOWERS AND TSTMS DEVELOPING OVR THE HYR TRRN BY AFTERNOON AND THE SPREADING ACRS THE LOWER ELEVATIONS THRU THE EVENING HOURS. THE NAM SHOWS AFTERNOON DEW POINTS IN THE 60S OVR MUCH OF THE SERN PLAINS ALONG WITH CAPE VALUES OF 2000-4000 J/KG...AND MARGINAL SHEAR VALUES OF 25-30 KTS. THE GFS ON THE OTHER HAND...KEEPS THE MORE MOIST DEW POINTS OVR NERN CO...WITH DEW POINTS IN THE 40S OVR THE SERN PLAINS AND THUS HAS LOWER CAPE VALUES. WL GO WITH A MORE MOIST SOLUTION THAN THE GFS SHOWS...BUT NOT QUITE AS MOIST AS THE NAM. THU EVENING ANOTHER UPR DISTURBANCE WL MOVE ACRS NERN CO...SENDING A NORTHERLY SURGE INTO SERN CO AND COULD KEEPS SOME PCPN GOING ACRS THE FAR SERN CO PLAINS INTO THE LATE NIGHT HOURS. MUCH OF THE SERN PLAINS IS EXPECTED TO BE COVERED BY LOW CLOUDS LATE THU NIGHT AND THRU MIDMORNING FRI. WITH MSTR REMAINING OVR THE AREA...DAILY CHANCES FOR PCPN WL BE FOUND ACRS THE AREA FRI THROUGH TUE...MAINLY IN THE AFTERNOON AND EVENING HOURS. FRI A DISTURBANCE MOVES ACRS FAR ERN CO AND KS...SENDING A FRONT THRU THE SERN PLAINS. ANOTHER DISTURBANCE DROPS SOUTH INTO THE AREA ON TUE...ALTHOUGH THE MODELS DIFFER ON TIMING OF THIS FEATURE THRU THE AREA. SAT THRU MON...THE BEST PCPN CHANCES SHOULD MAINLY BE FROM THE I-25 CORRIDOR AND WESTWARD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1117 AM MDT WED JUN 24 2015 WEATHER PATTERN REMAINS LITTLE CHANGED FROM YESTERDAY...WITH AFTERNOON TSRA DEVELOPING OVER THE MOUNTAINS...THEN DRIFTING ACROSS LOWER ELEVATIONS LATE IN THE DAY. WILL CARRY A VCTS MENTION AT ALL TAF SITES FOM LATE AFTERNOON INTO THE EVENING WITH STORMS GRADUALLY ENDING 02Z-04Z. LAYER OF DRY AIR JUST ABOVE THE SURFACE SUGGESTS STORMS AGAIN TODAY WILL HAVE THE POTENTIAL TO PRODUCE GUSTY OUTFLOW WINDS OF 40-50 KTS...ALONG WITH BRIEF MVFR VIS UNDER THE STRONGEST CELLS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...PETERSEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1132 AM MDT WED JUN 24 2015 COZ058>089-093>099-251745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1132 AM MDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER THE MOUNTAINS...WITH STORMS SPREADING ACROSS LOWER ELEVATIONS LATE IN THE DAY INTO THE EVENING. THE PRIMARY STORM THREATS WILL BE LIGHTNING AND GUSTY OUTFLOW WINDS OF 50 TO 60 MPH...AND A FEW OF THE STRONGER STORMS WILL ALSO PRODUCE SMALL HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS...WITH THE BEST CHANCES BEING OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS WITH STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 50 MPH...BUT SOME OF THE STRONGER STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL. THURSDAY AFTERNOON AND EVENING THERE WILL BE THE POTENTIAL FOR A COUPLE SEVERE STORMS OVER THE SOUTHEAST COLORADO PLAINS. THE MAIN SEVERE THREATS WILL BE QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND TONIGHT. 10/27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 136 PM MDT WED JUN 24 2015 COZ081-084-085-242015- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 136 PM MDT WED JUN 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 215 PM MDT... AT 135 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FALCON...OR 10 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...AIR FORCE ACADEMY...FALCON...PETERSON AFB...BLACK FOREST AND CIMARRON HILLS. LAT...LON 3891 10493 3904 10476 3902 10436 3880 10465 TIME...MOT...LOC 1935Z 278DEG 14KT 3894 10468 HODANISH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
150 PM MDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 4 SSW BLACK FOREST 38.96N 104.72W
06/24/2015 M0.75 INCH EL PASO CO TRAINED SPOTTER
&&
MNThe Pueblo radar (KPUX), 73 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
2 hail, 1 flash flood. Local standard time, as filed.
Heavy rain brought water six inches and deeper on city streets in Pueblo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574652, 574653, 574651.